MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 INS SPAC TR SZ3-4 13MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. G2 INS SPAC TR SZ3-4 13MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 71430226
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka, while the doctor was removing trial poly, a piece of the genesis ii ins spac tr size 3-4 13mm broke off.A backup device was available to complete the procedure.No delay or patient injury was reported.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
G2 INS SPAC TR SZ3-4 13MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9912483
Report Number1020279-2020-01112
Device Sequence Number3355429
Product Code MDM
UDI-Device Identifier03596010211866
UDI-Public03596010211866
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430226
Device Catalogue Number71430226
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1